MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND SYSTEM VG WITH ACCESS PORT I; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND SYSTEM VG WITH ACCESS PORT I; ADJUSTABLE GASTRIC BAND
Model Number B-2250
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 11/01/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown taper.This event was reported by the patient.To date, apollo has been unable to confirm the reported events with the patient's physician.Further information has been requested of the initial reporter regarding: when treatment or explant will be scheduled, physician information and if the device would be available to return for analysis.To date, no additional information has been received by apollo.Device labeling addresses the event as follows: precautions: care must be taken during band adjustment to avoid puncturing the tubing that connects the access port and band, as this will cause leakage and deflation of the inflatable section.Failure to create a stable, smooth path for the access port tubing, without sharp turns or bends, can result in tubing breaks and leakage.In order to avoid incorrect placement, the port should be placed lateral to the trocar opening.A pocket must be created for the port so that it is placed far enough from the trocar path to avoid abrupt kinking of the tubing.The tubing path should point in the direction of the access port connector so that the tubing will form a straight line with a gentle arching transition into the abdomen.Adverse event: ulceration, gastritis, gastroesophageal reflux, heartburn, gas bloat, dysphagia, dehydration, constipation, and weight regain have been reported after gastric restriction procedures.Deflation of the band may occur due to leakage from the band, the port or the connecting tubing.Warning: patients should be advised that the lap-band system is a long-term implant.Explant and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with the lap-band system was reported to have "no restriction and began gaining weight.[patient] went in for 2 or 3 fills with no improvement.Diagnostic test showed there was a disconnected tubing near the band." revision surgery has not taken place at this time.

Brand Name
LAP-BAND SYSTEM VG WITH ACCESS PORT I
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key5856989
Report Number3006722112-2016-00231
Device Sequence Number10870420
Product Code LTI
UDI-Device Identifier10811955020206
UDI-Public10811955020206
Combination Product (Y/N)N
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 07/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2008
Device Model NumberB-2250
Device Catalogue NumberB-2250
Device Lot Number1187527
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2016
Initial Report FDA Received Date08/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight156